MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; RSP HUM SOCKET INSERT, 44MM +4MM, STANDARD

ENCORE MEDICAL L.P. RSP SHOULDER; RSP HUM SOCKET INSERT, 44MM +4MM, STANDARD
Model Number 508-00-444
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/29/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Second revision surgery - due to the stem being loose and the shoulder fracturing.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to a fracture.The previous surgery and the revision detailed in this investigation occurred over 6 years and 1 month apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.He root cause of this complaint was a revision surgery due to a fracture.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.Agent had clearly mentioned that the stem was loose and the shoulder fractured, it seems that the event may have occurred due to soft tissue impingement, poor bone density, excessive load or torque, excessive range of motion, imbalanced joint, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
RSP HUM SOCKET INSERT, 44MM +4MM, STANDARD
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8553318
Report Number1644408-2019-00346
Device Sequence Number2292717
Product Code KWS
UDI-Device Identifier00888912144230
UDI-Public(01)00888912144230
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K100741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Model Number508-00-444
Device Catalogue Number508-00-444
Device Lot Number921F1006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer04/26/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR